MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 6MM CURVED BLADE-ROUND EDGE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 6MM CURVED BLADE-ROUND EDGE
Model Number 399.36
Medical Device Problem Codes Crack (1135); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device is an instrument and is not implanted/explanted.(b)(6).Dhr review, part number: 399.36 lot number: a7oa47), date of manufacture: dec 01, 2005, place of manufacture: (b)(6).Description of dhr review: a review of the device history record from the manufacturing site (b)(6) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications confirm that the components and final product met inspection records and certification.All 200 parts of the lot were checked 100% for important features and for function at the final inspection on (b)(6) 2005 and found to be conforming.Customer quality conducted an investigation of the returned device.The returned instrument (part 399.36, lot a7oa47, mfg dec 01, 2005) was inspected at customer quality and the complaint was confirmed.The instrument was returned with a crack migrating out from the dowel pin in the phenolic handle.Whether this complaint could be replicated is not applicable because the device was returned cracked.Investigation methods/evaluation results.A visual inspection, drawing and device history record review were performed as part of this investigation.Material and hardness testing is not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.Dimensional analysis is not applicable at this time as the dowel pin is deformed due to the manufacturing process.Upon visual inspection, it was noted that the phenolic handle had a crack migrating out of from the dowel pin.The crack measured 26.71 mm long.Additionally, there was staining noted on the metal shaft and dowel pin.Drawing was reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.A review of the device history record from the manufacturing site (b)(6) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition therefor no further corrective and preventive actions are proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the handle on a synthes elevator is cracked.This issue was discovered outside of the operating room and there was no patient or procedure involvement.Investigation of the returned device also noted there was staining on the metal shaft and dowel pin.This is report 1 of 1 for (b)(4).

Brand Name
PERIOSTEAL ELEVATOR 6MM CURVED BLADE-ROUND EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7151348
Report Number2939274-2017-50470
Device Sequence Number16167251
Product Code HTE
UDI-Device Identifier10886982202734
UDI-Public(01)10886982202734(10)A7AO47
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.36
Device Catalogue Number399.36
Device Lot NumberA7AO47
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 12/27/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1